Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2014, 6:26 PM CDT for Vermilion County, Illinois. It was in force for 19 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 21, 2014, 6:45 PM CDT
- In force
- 19 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 130 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:42 PM CDT | TSTM WND DMG | Bismarck, IL | NUMEROUS REPORTS OF TREES DOWN ON POWER POLES OR ACROSS ROADS FROM BISMARCK TO DANVILLE. |
| Jun 21, 6:42 PM CDT | TSTM WND DMG | Danville, IL | LARGE TREE DOWN AT LIBERTY LANE AND FERNDALE. TREE BLOCKING ROAD. |
| Jun 21, 6:42 PM CDT | TSTM WND GST 64 | Vermilion County Airpor, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WUUS53 KILX 212326 SVRILX ILC183-212345- /O.NEW.KILX.SV.W.0063.140621T2326Z-140621T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 626 PM CDT SAT JUN 21 2014 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 645 PM CDT. * AT 623 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOOPESTON TO 6 MILES NORTHEAST OF OAKWOOD...AND MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... DANVILLE...ALVIN...BISMARCK AND VERMILION COUNTY AIRPORT. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKER 216 AND THE INDIANA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN. && LAT...LON 4009 8754 4015 8784 4049 8770 4049 8752 TIME...MOT...LOC 2326Z 277DEG 23KT 4044 8760 4019 8770 HAIL...0.75IN WIND...60MPH $$ GEELHART
2 follow-up statements
649
WWUS53 KILX 212334
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT SAT JUN 21 2014
ILC183-212345-
/O.CON.KILX.SV.W.0063.000000T0000Z-140621T2345Z/
VERMILION IL-
634 PM CDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
VERMILION COUNTY UNTIL 645 PM CDT...
AT 632 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF HOOPESTON TO 8 MILES NORTH OF
DANVILLE TO DANVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE AND VERMILION COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKER 216 AND
THE INDIANA BORDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 4013 8774 4049 8763 4049 8752 4009 8754
TIME...MOT...LOC 2334Z 277DEG 23KT 4043 8753 4026 8757
4013 8766
HAIL...0.75IN
WIND...60MPH
$$
GEELHART554
WWUS53 KILX 212346
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CDT SAT JUN 21 2014
ILC183-212356-
/O.EXP.KILX.SV.W.0063.000000T0000Z-140621T2345Z/
VERMILION IL-
646 PM CDT SAT JUN 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION
COUNTY HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS...PRIMARILY AROUND DANVILLE.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 4013 8774 4049 8763 4049 8752 4009 8754
TIME...MOT...LOC 2334Z 277DEG 23KT 4043 8753 4026 8757
4013 8766
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:02 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 21, 6:02 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 602 PM CDT Sat Jun 21 2014 .DISCUSSION... ISSUED 315 PM CDT Sat Jun 21 2014 SHORT TERM...Tonight through Tuesday MCV over east central Iowa that sparked the strong to severe storms in our area this afternoon and early evening will track off to our east late tonight taking the rain chances with it. Subsidence in the wake of the vort will bring a lull in the precip thru tomorrow morning with only slight chances starting after midnight thru Sunday morning before shower and storm chances ramp up later tomorrow afternoon and especially tomorrow night as a more significant wave approaches the Mid-Mississippi Valley. POPs will increase to likely over most of the area Sunday night into Monday as the upper wave approaches. Enough instability combined with a better shear profile may make for another threat for severe storms Monday afternoon and evening, depending on cloud cover during the afternoon. Upper wave and attendant cold front will sweep across our area Tuesday morning taking most of the rain with it with the better chances across the east, mainly during the morning. Weak high pressure then expected to move across the area later in the day bringing relatively quiet weather to the region for a brief time. LONG TERM...Wednesday through Saturday Model ensembles during this period not very clear cut with respect to the upper pattern across the middle of the country with weak disturbances embedded in the southwest flow, which produces some significant problems with QPF and POPs in the extended. Temperatures during this period will be close to normal but pinning down precip chances with this type of flow is low confidence. Medium range models try to amplify the southeast U.S. ridge but at the same time we see energy progressing east across the Rockies and then turning northeast around the periphery of the ridge into our area about every 2-3 days. For now, will keep the bulk of our extended with slight chance POPs in the grids with mentionable POPs confined to Saturday when one of the aforementioned upper waves approaches our area. && .AVIATION... ISSUED 600 PM CDT Sat Jun 21 2014 Once thunderstorms clear our east and southeast TAF sites, conditions are expected to settle down with the main forecast concern being the development of ground fog late tonight. Mainly VFR conditions expected in the wake of the storms but will need to watch CMI as another cluster of storms was tracking southeast out of northeast IL and may affect the CMI terminal in the next hour or so with lower cigs and vsbys in TSRA. Right now, will continue to shift the storms just to the east of CMI and not include an additional group to cover the convection. All of our TAF sites received some rainfall which will enhance the threat for some MVFR vsbys in fog later tonight so will continue with that mention into the early morning hours, and then VFR conditions will prevail on Sunday once the fog lifts. Surface winds will be variable in direction as the storms pass, and then tend to go into a southeast to south direction later tonight with speeds of 3 to 8 kts. Winds on Sunday will be from the south at 5 to 10 kts. Smith && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 4:02 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 402 PM CDT SAT JUN 21 2014 ILZ027>031-036>038-040>057-061-221100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 402 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL TRACK EAST AND SOUTHEAST ACROSS THE AREA INTO EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY...WITH THE BEST CHANCES MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN ON THURSDAY AND FRIDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED UNTIL 9 PM. ILZ062-063-066>068-071>073-221100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 402 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING TOWARD VERY LATE AFTERNOON NORTH OF I-70...AND IN THE EVENING TO THE SOUTH. WHILE A COUPLE OF THE STORMS MAY BRIEFLY APPROACH SEVERE LIMITS...THE MAIN THREAT OF SEVERE WEATHER WILL BE ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY...WITH THE BEST CHANCES MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN ON THURSDAY AND FRIDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 9 PM. SMITH
In the hours before
Local storm report, Jun 21, 4:05 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
405 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL EUREKA 40.72N 89.28W
06/21/2014 M0.50 INCH WOODFORD IL EMERGENCY MNGR
HALF INCH HAIL REPORTED A HALF MILE EAST OF EUREKA.
&&
EJLLocal storm report, Jun 21, 4:10 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG NEW HOLLAND 40.18N 89.58W
06/21/2014 LOGAN IL EMERGENCY MNGR
LARGE TREES WERE BLOWN DOWN IN NEW HOLLAND.
&&
EJLSpecial weather statement, Jun 21, 5:56 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 556 PM CDT SAT JUN 21 2014 ILZ045-212330- CHAMPAIGN- 556 PM CDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMPAIGN COUNTY UNTIL 630 PM CDT... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR URBANA...MOVING EAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A 47 MPH GUST WAS REPORTED AT WILLARD AIRPORT AT 541 PM. PEOPLE IN EASTERN CHAMPAIGN COUNTY...INCLUDING THE CITIES OF SAVOY...CHAMPAIGN...URBANA...PHILO...SIDNEY...ST. JOSEPH AND HOMER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4019 8795 3991 8794 3997 8836 4024 8821 TIME...MOT...LOC 2255Z 275DEG 27KT 4006 8823 GEELHART
Special weather statement, Jun 21, 6:08 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 608 PM CDT SAT JUN 21 2014 ILZ046-212345- VERMILION- 608 PM CDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERMILION COUNTY UNTIL 645 PM CDT... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF HOOPESTON TO POTOMAC...MOVING EAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN VERMILION COUNTY...INCLUDING THE CITIES OF POTOMAC... HOOPESTON...ROSSVILLE AND DANVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4016 8789 4049 8790 4049 8752 4013 8753 TIME...MOT...LOC 2308Z 287DEG 24KT 4053 8773 4024 8777 GEELHART
Local storm report, Jun 21, 6:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
615 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL BEARDSTOWN 40.01N 90.43W
06/21/2014 E0.75 INCH CASS IL TRAINED SPOTTER
&&
ONTONLocal storm report, Jun 21, 6:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
623 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
06/21/2014 E1.50 INCH CASS IL TRAINED SPOTTER
1.50 TO 1.75 INCHES OF RAIN FELL IN 30 TO 45 MINUTES
CAUSING MINOR STREET FLOODING.
&&
ONTONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 42 min |
| Jun 21, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 45 min |
| Jun 21, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 49 min |
| Jun 21, 2:32 PM CDT | Areal Flood Advisory | ILX | Fulton | 3 hr |
| Jun 21, 2:39 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 51 min |
| Jun 21, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 28 min |
| Jun 21, 3:09 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 51 min |
| Jun 21, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 45 min |
| Jun 21, 3:19 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Tazewell | 41 min |
| Jun 21, 3:40 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 50 min |
| Jun 21, 4:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 45 min |
| Jun 21, 4:39 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 51 min |
| Jun 21, 4:51 PM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Schuyler | 3 hr |
| Jun 21, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 25 min |
| Jun 21, 5:56 PM CDT | Special Weather Statement | ILX | Champaign | 34 min |
| Jun 21, 6:08 PM CDT | Special Weather Statement | ILX | Vermilion | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.